Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 41, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 8, 2006, 5:50 PM MST for Apache County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 5:50 PM MST (00:50 UTC)
- Expired
- Aug 8, 2006, 6:45 PM MST
- In force
- 55 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 173 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 090055 FFWFGZ AZC001-090245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 PM MST TUE AUG 8 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA * UNTIL 745 PM MST * AT 546 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBERS...THE PUERCO RIVER...AND ADJACENT DRAINAGES SOUTH OF CHAMBERS. AT 546 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT RAINFALL AMOUNTS EXCEEDING 2 INCHES IN THE ADVISORY AREA HAD FALLEN IN THE LAST HOUR. EXCESSIVE RUNOFF FROM THESE THUNDERSTORMS WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AND HIGHWAY UNDERPASSES. ADDITIONALLY...COUNTRY ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3503 10948 3503 10926 3523 10935 3521 10952 $$
1 follow-up statement
000 WGUS75 KFGZ 090152 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 645 PM MST TUE AUG 8 2006 AZC001-090245- APACHE AZ- 645 PM MST TUE AUG 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR CENTRAL APACHE COUNTY... AT 645 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAINFALL AMOUNTS FROM THUNDERSTORMS NEAR AND SOUTH OF CHAMBERS. THESE STORMS WILL GENERATE FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBERS...THE PUERCO RIVER...AND ADJACENT WASHES AND DRAINAGES. ALTHOUGH RAINFALL RATES ARE CURRENTLY DECREASING...RADAR ESTIMATED RAINFALL TOTALS HAVE STILL CLIMBED TO AROUND 2 TO 3 INCHES. SIGNIFICANT RUNOFF INTO AREA WASHES AND RIVERS WILL CONTINUE TO FLOW...CAUSING FLOODING TO PERSIST. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS. NEVER TRY TO CROSS A FLOODING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3501 10949 3503 10926 3523 10935 3520 10955 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:15 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 8, 2:15 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 215 PM MST TUE AUG 08 2006 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE REST OF THE WEEK. && .DISCUSSION...CONVECTION HAS BEGUN OVER THE CHUSKA MOUNTAINS...THE MOGOLLON RIM...THE WHITE MOUNTAINS...AND THE MOUNTAINS OF SOUTHERN YAVAPAI COUNTY. A FEW OF THESE STORMS HAVE DELIVERED RAINFALL RATES TOPPING AN INCH PER HOUR. MID LEVEL SUBSIDENCE SEEMS TO BE KEEPING A LID ON STORM DEVELOPMENT FURTHER NORTH. THE UPPER LEVEL RIDGING PATTERN WHICH EXTENDS FROM NORTH CENTRAL NEW MEXICO TO YUMA WILL CHANGE BUT LITTLE THROUGH THE FORECAST PERIOD. MOISTURE WILL BE REPLENISHED FROM THE SOUTH FROM TIME TO TIME MAKING FOR REGULARLY OCCURRING AFTERNOON AND EVENING THUNDERSTORM. MODELS CONTINUE TO SHOW A WEST COAST TROUGH PASSING NORTH OF THE STATE ON FRIDAY AND SATURDAY. INCREASED MOIST SOUTHERLY FLOW AHEAD OF THE TROUGH AND SLIGHTLY GREATER SHEAR WITH THIS FEATURE COULD PRODUCE MORE ORGANIZED CONVECTION ON THOSE DAYS. && .AVIATION...FOR THE 00Z PACKAGE...AREAS EAST OF A 4 CORNERS TO PRESCOTT LINE CAN EXPECT SCATTERED THUNDERSTORMS TO CONTINUE UNTIL SUNSET AND THEN TRANSITION TO AREAS OF SHRA WITH ISOLD TSTORMS THROUGH THE EARLY MORNING. WEST OF THIS LINE THE AIRMASS HAS LESS MOISTURE AND MORE STABILITY. THUS THE WDLY SCT TSTORMS IN THIS AREA SHOULD DIMINISH TO SKC-SCT150 AFT 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && HOWARD/41
Hazardous weather outlook, Aug 8, 9:30 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 0930 AM MST TUE AUG 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 0930 AM MST TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT SCATTERED THUNDERSTORMS SOUTHEAST OF A LINE FROM WINDOW ROCK TO FLAGSTAFF TO PRESCOTT. LESS ACTIVITY WILL OCCUR NORTHWEST OF THAT LINE. CONVECTION SHOULD BEGIN BY LATE MORNING. EXPECT LITTLE STORM MOTION SOUTHEAST OF A LINE FROM HOLBROOK TO PAYSON. ELSEWHERE...STORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST. THE GREATEST POTENTIAL HAZARD TODAY WILL BE A MODERATE RISK OF FLOODING UNDER SLOW MOVING STORMS IN AREAS THAT HAVE ALREADY RECEIVED HEAVY PRECIPITATION IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:15 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 22 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.